Hormonal Imbalance... help!

I'm currently experiencing estrogen dominance symptoms and have my period so have used triple the dosage of progesterone cream to abate the symptoms but I feel worst at this point in time!

I've been on a hormonal roller coaster ride and am seriously considering going off the progesterone cold turkey. I've never felt so anxious and depressed in my life and this has been ongoing for months now. My progesterone levels are low as I've been having a period every couple of weeks and as mentioned have been experiencing massive wake up esrtogen dominant symptoms continually. Don't know what to do at the moment as I know the progesterone is meant to help but even with the excessive amount I'm taking its exacerbating the symptoms.

Comments for Hormonal Imbalance... help!

Click here to add your own comments

Mar 15, 2010
Hormonal Imbalance... help!
by: Wray

Oestrogen dominance is very unpleasant, such a pity it occurs. You don't mention how much progesterone you are using, so it's difficult to give you an answer. If symptoms are very severe I would suggest you use 200-300mg/day. If you're in peri-menopause having a period every two weeks is quite normal, please see this. It would be best to ignore your cycle and use the progesterone daily to keep levels up.

If you're not in peri-menopause, a period every two weeks indicates your oestrogen is too high, and progesterone too low. In which case I still believe you should use it daily for maybe one to two months. After this you can use the progesterone to regulate your cycle, please see this. Take care, Wray

Mar 15, 2010
Hormonal Imbalance... help!
by: Aylin

Just use the cream continuously, 3 months minimum, then you can make a schedule like from day 14 to use the cream till day 28.
Do not stop the cream if you use Natpro cream. You just need time for the progesterone to dominate the estrogen. Good health!

Mar 15, 2010
Hang in there!
by: Amy

I too am taking progesterone cream, its only been a month or so. I also had an increase in my bad symptoms as well. Still do, and I'm not feeling as good as I should too yet but I have hope. They say it takes time to get to the "feel good" part, so hang in there, don't stop it, there's really no other alternative to your problem. Prescription drugs are a nightmare as are all synthetic drugs for hormone issues. I even tried Chinese herbs and accupuncutre with no resutls. Lower your doseage for a while and then increase it as your body tollerates it, the higher the dose the worse your symptoms will be for a while. I can attest to this, but wow is it making my skin clear up from my acne, it is glowing!!

Mar 18, 2010
Hang in there!
by: Wray

Hi Amy. It does take time and patience too! You are right about drugs, most are a nightmare. So pleased the acne is clearing. You might like to add 100mg/day zinc for this too. Often acne is just a zinc deficiency. 100mg/day is a high dose, but it's needed initially, then the dose can be reduced to the normal 15mg/day. Take care, Wray

Mar 30, 2010
Reader response
by: Anonymous

In all the reading I've been doing to address my own estrogen dominance issues, it's been mentioned that there can be a paradoxical reaction to too much progesterone that causes symptoms not unlike those of the progesterone deficiency. As I understand it, if you were using say, 100 mg of progesterone per day, it would cause the progesterone receptors to shut down, putting you back into a state of progesterone deficiency and possibly estrogen dominance, depending on where you're at in the "life cycle". If you are taking larger doses, I think taking Wray's advice and dropping the levels would make sense. It also seems to be pretty important to spread the dose out, by splitting it between morning and evening. Hope that helps!

Apr 02, 2010
Reader response
by: Wray

You are right, progesterone must be used in the correct amount needed to address the symptom. The more severe, the more is needed, but if symptoms are not severe it's pointless wasting it by using too much. In our medicated society, where a 'dose' rules, so many are lead to believe progesterone works in the same way, it doesn't. For instance in traumatic brain injury it's given via IV transfusion in amounts 3 times the amount we make in the third trimester of pregnancy, the high amount is needed. Likewise Dr Dalton gave 2400mg/day to her patients with post natal psychosis, they needed it. I've had women using 600mg/day, applying it in divided doses every hour, for heavy, continual bleeding for months on end, only this high amount stopped it. Once the problem is resolved the amount can be lowered to the optimum. Always remembering stress drops levels sharply, so more should be applied over this period. Progesterone levels drop after about 13 hours, so it should always be applied a minimum of twice a day. Take care, Wray

Jul 17, 2010
Hormonal imbalance
by: Kylie

I too, had been on the pill for about 5 years. It's been about 6 months now, and my symptoms aren't getting any better. Weight gain and acne are my biggest problems. I eat very well and exercise often, but I cannot shift the weight. I only want to lose about 6 kilograms, the cellulite is terrible. My acne is also very bad, I am taking zinc tablets every day, but it doesn't seem to be working. I have been on progesterone for only 1 month, and only take from day 15 to 28. I have read that it takes up to 3 months for its full effects to show, so I will perservere. Is there anything else you can suggest? Thank you.

Jul 21, 2010
Hormonal imbalance
by: Wray

Hi Kylie The pill can cause many upsets, most noticeable when stopping it. You might like to see our page on Contraceptives Research papers. The pill stops all ovarian function, but once off it the ovaries can start up again. During the first phase, know as follicular, eggs start developing and maturing. At the same time both oestrogen and testosterone are produced, but it's not until ovulation that progesterone is made by the corpus luteum. This is known as the luteal phase and lasts 12-14 days in all women, irrespective of the length of the cycle. It often takes many months once off the pill before ovulation occurs. Or it can occur very erratically. Without progesterone to balance out the oestrogen and testosterone these hormones rise, causing weight gain, acne and more. The pill and endogenous oestrogen can cause insulin resistance too, which makes loosing weight difficult, for more on this please see our page on Insulin Resistance. Are you taking enough zinc, 100mg/day for at least a month. We do have a page on acne too please see here. You don't mention how much progesterone you're using but I suggest any where between 100-200mg/day, although initially you might have to use the higher amount. You need to suppress those two hormones, and a low amount is not going to do that. It can take between 3-6 months for a full affect to be felt, but it depends on symptoms, age, sex, how much is used etc. Take care Wray

Jul 22, 2010
Hormonal imbalance
by: Kylie

Dear Wray, thank you so much for your response. I am only using one tube of progesterone for the days 15 to 28, should I maybe increase this to two tubes per month? It's very hard to measure mg's. I've just been guessing. In regards to the zinc, I will try and increase it to 4 pills per day. Each tablet is worth 25mg, so I'm obviously not having enough of it. The problem is that it causes nausea. But I'm happy to put up with that though, if this acne will disappear! So would you recommend 100mg per day for one month, then drop back to 50mg for another month? Kind Regards.

Jul 25, 2010
Hormonal imbalance
by: Wray

Hi Kylie 1 tube is normally enough, but if you don't find it too costly, try increasing to 1.5 to 2 tubes and see how you get on. You are obviously guessing correctly if you're using 1 tube a month! Alternatively you can use kitchen measuring spoons, or a medicine measure from a drug store. Please increase the zinc to 100mg/day, certainly for the first month. If you find the 50mg not sufficient it's easy enough to increase again. I sometimes find people have to stay on the 100mg for about 3 months, particularly teenage boys as their testosterone is too high. Zinc, the B vitamins too, often cause nausea, so it's always best to take these two on a full tummy, please try that. High copper and oestrogen suppress both zinc and progesterone, it's essential to use enough of the latter two to suppress the former two. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone levels.


Search over 7,500 pages on this site...